MAUDE Adverse Event Report: MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM

MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted mallinckrodt to report they experienced a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported the drive tube broke during treatment after 1425ml of whole blood had been processed.The ecp treatment was aborted and no residual blood within the kit was returned to the patient.The customer reported the patient was in stable condition.The customer returned the kit for investigation.
 
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction drive tube leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot n123 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot n123 shows no trends.Trends were reviewed for complaint category, drive tube leak/break.No trends were detected for this complaint category.At the time of this report, the analysis of the returned kit is still in process.A final report will be filed when the analysis is complete.(b)(4).H.M.10 feb 2025.
 
Additional Manufacturer Narrative
The kit and smart card were returned for investigation.A review of the smart card data confirmed the reported alarm #7: blood leak? (cent chamber) occurred after 1547ml of whole blood had been processed.The kit was returned intact and a visual inspection of the drive tube did not find any holes, cuts or blemishes.A pressure test was performed on the drive tube and no leaks were observed.A pressure test was also performed on the plasma cell outlet and whole blood inlet lines and a leak was confirmed at the weld joining the base of the bowl to the outer bowl.A material trace of the bowl assembly and its components used to build lot n123 found no-related non-conformances.The device history record (dhr) review did not result in any related non-conformances.This lot passed all lot release testing.Examination of the returned kit confirmed the blood leak reported by the customer; however, the leak was discovered coming from a crack on the outer bowl instead of the drive tube.The root cause for the crack in the outer bowl could not be determined based on the available information.H.M.02 apr 2025 (b)(4).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED
blanchardstown, dublin D15 T X2V
EI  D15 TX2V
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key21348618
Report Number3013428851-2025-00011
Device Sequence Number7835153
Product Code LNR
UDI-Device Identifier00705030000005
UDI-Public(01)00705030000005(10)N123(17)260201
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue NumberCLXSP-I
Device Lot NumberN123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown